Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 329, NWS Atlanta, GA

June 6, 2005Madison County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2005, 8:38 PM EDT for Madison County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 8:38 PM EDT (00:38 UTC)
Expired
Jun 6, 2005, 9:30 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Madison County, GA

The radar

The Greer radar (KGSP), 121 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 070038
SVRFFC
GAC195-070130-
/O.NEW.KFFC.SV.W.0329.050607T0038Z-050607T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHEAST GEORGIA

* UNTIL 930 PM EDT

* AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM POCATALIGO TO PHILLIPS TO
  COMER...AND MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEESE
  AND DIAMOND HILL.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3403 8310 3405 8314 3400 8326 3406 8337
      3414 8334 3420 8339 3426 8330 3424 8316
      3426 8311 3423 8308 3418 8311 3414 8306
      3404 8300

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:30 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 6, 5:30 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON JUN 6 2005

.SHORT TERM...
OVERALL PATTERN REMAINS RELATIVELY UNCHANGED WITH WEAK HIGH PRESSURE
AT THE SURFACE AND ALOFT. SUBSIDENCE WITH THIS RIDGE REMAINS
INSUFFICIENT TO SUPPRESS SCATTERED...MAINLY DIURNAL...CONVECTION.
THE UPPER RIDGE IS AT ITS WEAKEST THE NEXT COUPLE OF DAYS AND THE
SURFACE RIDGE DOES RETREAT BACK INTO THE ATLANTIC A LITTLE DURING THE
SHORT RANGE FORECAST PERIOD ALSO ALLOWING FOR BEST THUNDERSTORM
COVERAGE TUESDAY THROUGH THURSDAY. TEMPERATURES WILL REMAIN AT OR A
BIT ABOVE SEASONAL NORMALS THROUGH THE PERIOD.

.LONG TERM...
UPPER LEVEL AND SURFACE RIDGES BUILD BACK INTO THE REGION HEADING
INTO THE WEEKEND...LIMITING DIURNAL CONVECTION TO A MORE SCATTERED
COVERAGE. BY THE BEGINNING OF NEXT WEEK A STRONG SHORTWAVE MOVING
INTO THE GREAT LAKES AND OHIO VALLEY FLATTENS THE UPPER RIDGE
SOMEWHAT. THIS MAY ALLOW FOR MORE COVERAGE OF DIURNAL CONVECTION...
BUT I WILL KEEP POPS IN THE SCATTERED RANGE FOR NOW WITH WITH LOWER
CONFIDENCE THIS FAR OUT. TEMPERATURES REMAIN AT OR ABOVE SEASONAL
NORMALS THROUGH THE EXTENDED PERIOD.

&&

.HYDROLOGY...
WITH THE SLOW MOVEMENT AND HIGH RAINFALL RATES ASSOCIATED WITH
STRONGER CONVECTIVE CELLS THE NEXT COUPLE OF DAYS...LOCALIZED
FLOODING IS POSSIBLE ACROSS THE COUNTY WARNING AREA. HOWEVER...
DUE TO THE SCATTERED NATURE OF THE CONVECTION AND A LACK OF A
DEFINITIVE SURFACE FOCUSING MECHANISM...WILL NOT BE ISSUING ANY FLOOD
WATCHES AT THIS TIME.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
AFTER SUNSET. SCATTERED TO BROKEN CEILINGS 3 TO 5THSD DISSIPATING
AFTER 01Z...WITH MOSTLY MID/HIGH CLOUDS OVERNIGHT. VISIBILITY
UNRESTRICTED EXCEPT AOB 3SM IN THUNDERSTORMS...AND LOCALLY 3 TO 5SM
IN FOG OVERNIGHT. WINDS SOUTH TO SOUTHWEST 5 TO 10KT DIMINISHING TO
LIGHT AND VARIABLE AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         71  85  68  84 /  30  50  40  50
ATHENS          69  87  68  85 /  30  50  40  50
GAINESVILLE     68  85  67  84 /  30  50  40  50
ROME            68  85  69  85 /  30  50  40  50
COLUMBUS        72  87  71  88 /  30  50  40  50
MACON           70  89  69  88 /  30  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20
Hazardous weather outlook, Jun 6, 11:54 AM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT MON JUN 6 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1154 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EARLY EVENING...

.SYNOPSIS...
VERY WARM AND MOIST CONDITIONS WILL CONTINUE ACROSS GEORGIA THIS
AFTERNOON. SCATTERED THUNDERSTORMS WERE BEGINNING TO DEVELOP AT
MIDDAY MONDAY AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING.

.PRIMARY HAZARD...
THE MAIN THREAT WITH THE STORMS WILL BE LIGHTNING. HOWEVER ISOLATED
STORMS MAY PRODUCE MICROBURST WITH LOCALIZED STRONG GUSTY WINDS.
TORRENTIAL RAINFALL MAY ALSO PRODUCE SOME LOCALIZED FLOODING WITH THE
SLOW MOVING THUNDERSTORMS.

.DISCUSSION...
A RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE ACROSS THE REGION
WITH WEAK FLOW ALOFT. INSTABILITY WILL BE SUFFICIENT FOR
THUNDERSTORMS WITH CAPE VALUES OF 2000 TO 2500. ISOLATED
THUNDERSTORMS COULD REACH SEVERE LIMITS AND PRODUCE MICROBURST WITH
WIND GUST TO 60 MPH. SOME STORMS MAY PRODUCE HAIL UP TO PEA
SIZE. WITH THE SLOW MOVEMENT AND HIGH AMOUNTS OF MOISTURE
EXPECTED...SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
MAXIMUM RAINFALL RATES MAY EXCEED 2 INCHES PER HOUR IN PLACES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH SUNDAY...SOME OF WHICH MAY APPROACH SEVERE LEVELS AND BE
CAPABLE OF VERY HEAVY RAINFALL.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 6, 6:53 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT MON JUN 6 2005

GAZ011>014-019-020-062330-

653 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR 40 TO 45 MPH WINDS...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN IN
BARTOW...PICKENS...FLOYD...CHATTOOGA...DAWSON...AND GORDON COUNTIES
UNTIL 730 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF
DAWSONVILLE TO ARMUCHEE...MOVING NORTH AT 15 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR AS IT MOVES ACROSS EASTERN FLOYD...EASTERN
CHATTOOGA...BARTOW...GORDON...PICKENS...AND DAWSON COUNTIES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH
THIS ACTIVITY.  STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES
UNTIL THE STORMS HAVE PASSED.

RAB
Special weather statement, Jun 6, 6:58 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT MON JUN 6 2005

GAZ034-062330-

658 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED
HAIL IN EASTERN GWINNETT COUNTY UNTIL 730 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DACULA...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Jun 6, 7:25 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT MON JUN 6 2005

GAZ024-025-070015-

725 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN JACKSON AND BANKS COUNTIES UNTIL 815 PM
EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COMMERCE...MOVING NORTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL UP TO 1/2 INCH DIAMETER
AND FREQUENT CLOUD-TO-GROUND LIGHTNING. WIND GUSTS TO 40 MPH ARE
ALSO POSSIBLE.  BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 815 PM EDT.

RAB
Local storm report, Jun 6, 7:37 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 N PALMETTO            33.58N 84.66W
06/06/2005  0.75 INCH        FULTON             GA   PUBLIC

            ON HIGHWAY 154

0545 PM     HAIL             3 S ACWORTH             34.02N 84.68W
06/06/2005  0.75 INCH        COBB               GA   BROADCAST MEDIA

0600 PM     HAIL             6 NE MARIETTA           34.01N 84.47W
06/06/2005  0.88 INCH        COBB               GA   PUBLIC

            ON SHALLOWFORD ROAD

0605 PM     HAIL             WOODSTOCK               34.10N 84.51W
06/06/2005  0.75 INCH        CHEROKEE           GA   PUBLIC

0610 PM     HAIL             KENNESAW                34.02N 84.62W
06/06/2005  1.00 INCH        COBB               GA   PUBLIC

0715 PM     HIGH SUST WINDS  3 NW BUFORD             34.15N 84.04W
06/06/2005  62 MPH           GWINNETT           GA   TRAINED SPOTTER

&&

ML
Local storm report, Jun 6, 8:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             6 NE MARIETTA           34.01N 84.47W
06/06/2005  0.88 INCH        COBB               GA   PUBLIC

0605 PM     HAIL             WOODSTOCK               34.10N 84.51W
06/06/2005  0.75 INCH        CHEROKEE           GA   PUBLIC

0610 PM     HAIL             ACWORTH                 34.06N 84.68W
06/06/2005  1.00 INCH        COBB               GA   PUBLIC

0720 PM     HAIL             BUFORD                  34.12N 84.00W
06/06/2005  0.75 INCH        GWINNETT           GA   PUBLIC

0724 PM     HAIL             GAINESVILLE             34.29N 83.83W
06/06/2005  1.25 INCH        HALL               GA   PUBLIC

0724 PM     HAIL             GAINESVILLE             34.29N 83.83W
06/06/2005  1.75 INCH        HALL               GA   EMERGENCY MNGR

0745 PM     HAIL             HOMER                   34.33N 83.50W
06/06/2005  1.75 INCH        BANKS              GA   PUBLIC

            DAMAGE TO VEHICLE

&&

ML
Special weather statement, Jun 6, 8:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
831 PM EDT MON JUN 6 2005

GAZ027-070115-

831 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH
WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAIN IN MADISON COUNTY
UNTIL 915 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DANIELSVILLE TO 6 MILES SOUTH OF
PAOLI...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL TO 1/2 INCH
DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40
MPH...AND VERY HEAVY RAIN AS IT MOVES ACROSS. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.

RAB

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:09 PM EDTSevere Thunderstorm WarningFFCDeKalb36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.